Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 141, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2017, 3:08 AM CDT for Morgan County, Scott County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 3:08 AM CDT (08:08 UTC)
- Expired
- Jul 23, 2017, 4:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:38 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
974
WUUS53 KILX 230808
SVRILX
ILC137-171-230900-
/O.NEW.KILX.SV.W.0141.170723T0808Z-170723T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
308 AM CDT SUN JUL 23 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Scott County in west central Illinois...
South central Morgan County in west central Illinois...
* Until 400 AM CDT
* At 307 AM CDT, severe thunderstorms were located along a line
extending from Pittsfield to 9 miles east of Belleview, moving east
at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murrayville, Manchester, Alsey and Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
immediately to shelter inside a strong building. Stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3961 9016 3952 9016 3952 9058 3956 9057
3962 9060
TIME...MOT...LOC 0807Z 270DEG 40KT 3961 9080 3933 9060
HAIL...0.75IN
WIND...60MPH
$$
Auten2 follow-up statements
624
WWUS53 KILX 230838
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
338 AM CDT SUN JUL 23 2017
ILC137-171-230900-
/O.CON.KILX.SV.W.0141.000000T0000Z-170723T0900Z/
Scott-Morgan-
338 AM CDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN SCOTT AND SOUTH CENTRAL MORGAN COUNTIES...
At 338 AM CDT, severe thunderstorms were located along a line
extending from near Winchester to near Greenfield, moving east at 40
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murrayville, Manchester, Alsey and Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3960 9016 3952 9016 3952 9058 3955 9057
3956 9057 3961 9059
TIME...MOT...LOC 0838Z 266DEG 36KT 3960 9055 3939 9024
HAIL...0.75IN
WIND...60MPH
$$
Auten695
WWUS53 KILX 230859
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
359 AM CDT SUN JUL 23 2017
ILC137-171-230909-
/O.EXP.KILX.SV.W.0141.000000T0000Z-170723T0900Z/
Scott-Morgan-
359 AM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTT AND SOUTH
CENTRAL MORGAN COUNTIES WILL EXPIRE AT 400 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM CDT for
west central Illinois.
LAT...LON 3960 9016 3952 9016 3952 9058 3955 9057
3956 9057 3961 9059
TIME...MOT...LOC 0859Z 270DEG 40KT 3960 9028 3939 8997
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:55 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 2:55 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 255 AM CDT Sun Jul 23 2017 .SHORT TERM...(Today and tonight) ISSUED AT 255 AM CDT Sun Jul 23 2017 Earlier convection that occurred generally along and east of I-57 late evening and past midnight has largely pushed into Indiana as of 2 am. Currently watching a large MCS advancing across Missouri. Trajectory of this would generally keep it south of I-72 as it begins to move into western Illinois, with the HRRR showing a diminishing trend as the remnants make it over to about Flora and Effingham toward 7 am. SPC mesoanalysis still showing CAPE's over 3000 J/kg at this early hour ahead of the MCS, with dew points at Springfield almost 80 degrees at 2 am. As the day goes on, the highest CAPE will shift over into southeast Illinois, as some lower dew points start to advect into areas northwest of the Illinois River. However, as the cooler air lags further behind, temperatures reaching the lower 90s will still result in significant instability over the northern CWA this afternoon. Will maintain the mention of scattered storms this afternoon and evening across the forecast area, as the cold front settles across the region. Can't rule out a few severe storms as 0-6km shear is modest over the area (around 30-35 knots). && .LONG TERM...(Monday through Saturday) ISSUED AT 255 AM CDT Sun Jul 23 2017 Quiet weather will dominate the first few days of the work week, as high pressure drifts across the Great Lakes. The northeast circulation into our area should keep dew points in check, mainly mid 60s, through Tuesday. After that, the Gulf moisture flow kicks back in as the upper level high builds eastward back into the mid-Mississippi Valley. A strong upper low, currently seen in early formation over northern British Columbia, will keep the ridge from amplifying too much over us, so after a quick shot of hot and humid weather, the upcoming end of week looks more comfortable. The main concern for precipitation will be Wednesday night into Thursday, as the cold front trailing the upper low moves through the area. The GFS introduces some scattered storms as early as Wednesday afternoon as a weak wave moves through, but the ECMWF focuses on the main front itself late Wednesday night into Thursday. In either case, it should take until late Thursday evening before the front fully crosses the forecast area, and will keep healthy chance PoP's going south of I-72 into the evening. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1232 AM CDT Sun Jul 23 2017 Convection overnight should largely be south of the TAF sites. Will need to watch KSPI for potential clipping of a convective cluster that is currently tracking east through Missouri, but will not include it at this point. Main threat for any storms will generally be in the 22Z-02Z time frame. Have included a mention at KPIA/KBMI initially, but threat further south is more uncertain and will not mention from KSPI-KCMI yet. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Jul 22, 3:20 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Sat Jul 22 2017 ILZ030-031-038-043>046-055>057-063-230730- Champaign-Clark-Coles-De Witt-Douglas-Edgar-Marshall-McLean-Piatt- Vermilion-Woodford- 320 PM CDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected this evening. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Widely scattered thunderstorms will be possible on Sunday. A few of the storms will be capable of producing strong wind gusts during the afternoon and early evening hours. As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. ILZ027>029-036-037-041-042-230730- Fulton-Knox-Logan-Mason-Peoria-Stark-Tazewell- 320 PM CDT Sat Jul 22 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected this evening. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Widely scattered thunderstorms will be possible on Sunday. A few of the storms will be capable of producing strong wind gusts during the afternoon and early evening hours. As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. ILZ040-047>054-061-062-066>068-071>073-230730- Cass-Christian-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence- Macon-Menard-Morgan-Moultrie-Richland-Sangamon-Schuyler-Scott- Shelby- 320 PM CDT Sat Jul 22 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected tonight. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... As another frontal boundary approaches the area Wednesday night and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed tonight. Bak
In the hours before
Special weather statement, Jul 22, 10:36 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1036 PM CDT SAT JUL 22 2017
ILZ063-068-230415-
Clark-Crawford-
1036 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND SOUTH CENTRAL CLARK
COUNTIES UNTIL 1115 PM CDT...
At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm over
Annapolis, or 11 miles northwest of Robinson, moving southeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Palestine, Hutsonville, Flat Rock, New Hebron, Annapolis,
Eaton, York, Orange, Merom, Stoy, West York, Crawford County Airport
and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3889 8754 3888 8753 3886 8755 3885 8771
3909 8795 3927 8783 3919 8760 3914 8766
3912 8763 3911 8765 3910 8762 3909 8762
3906 8757 3899 8756 3899 8758 3896 8751
3890 8752
TIME...MOT...LOC 0336Z 295DEG 27KT 3915 8784
AutenSpecial weather statement, Jul 22, 11:22 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1122 PM CDT SAT JUL 22 2017
ILZ063-230500-
Clark-
1122 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking two strong thunderstorm,
moving southeast at 30 mph. One near Marshall and one near Charleston
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marshall, Martinsville, Westfield, Clarksville, West Union, Darwin
and Lincoln Trail State Park.
This includes Interstate 70 between mile markers 134 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3934 8756 3934 8758 3931 8762 3930 8760
3928 8761 3925 8759 3925 8757 3922 8757
3919 8762 3917 8762 3931 8794 3948 8781
3939 8753 3936 8753
TIME...MOT...LOC 0420Z 299DEG 27KT 3934 8767
AutenSpecial weather statement, Jul 22, 11:27 PM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Lincoln IL 1127 PM CDT SAT JUL 22 2017 ILZ056-057-062-063-230515- Coles-Clark-Cumberland-Edgar- 1127 PM CDT SAT JUL 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...NORTHWESTERN CLARK AND NORTHEASTERN CUMBERLAND COUNTIES UNTIL 1215 AM CDT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm near Charleston, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Charleston, Casey, Ashmore, Westfield, Hutton, Fox Ridge State Park and Union Center. This includes Interstate 70 between mile markers 127 and 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3941 8821 3956 8809 3947 8781 3928 8796 TIME...MOT...LOC 0427Z 299DEG 23KT 3946 8811 Auten
Local storm report, Jul 23, 12:10 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 4 W OLNEY 38.73N 88.16W
07/22/2017 M60 MPH RICHLAND IL AWOS
AT OLNEY-NOBLE AIRPORT
&&
GEELHARTLocal storm report, Jul 23, 12:50 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG OLNEY 38.73N 88.09W
07/23/2017 RICHLAND IL BROADCAST MEDIA
TREE SNAPPED. TIME ESTIMATED FROM RADAR.
&&
GEELHARTLocal storm report, Jul 23, 12:53 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1253 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM LIGHTNING MARSHALL 39.40N 87.69W
07/22/2017 CLARK IL PUBLIC
LIGHTNING STRUCK AND DAMAGED AN ASSISTED LIVING CENTER.
REPORTED VIA SOCIAL MEDIA
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:39 PM CDT | Special Weather Statement | ILX | Clark | 36 min |
| Jul 22, 10:36 PM CDT | Special Weather Statement | ILX | Crawford | 39 min |
| Jul 22, 11:22 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 22, 11:32 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Jul 23, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
| Jul 23, 12:14 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 46 min |
| Jul 23, 3:57 AM CDT | Special Weather Statement | ILX | Morgan | 78 min |
| Jul 23, 4:16 AM CDT | Special Weather Statement | ILX | Christian | 74 min |
| Jul 23, 4:46 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 44 min |
| Jul 23, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
| Jul 23, 5:58 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 47 min |
| Jul 23, 4:21 PM CDT | Special Weather Statement | ILX | Morgan | 24 min |
| Jul 23, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.